Wisconsin, 2007

Damaging Winds in Wisconsin, August 22, 2007

August 22, 2007 · NWS ARX · 5 events in 1 county or zone

A cold front moved across southwest Wisconsin in the early evening hours of August 22, which triggered scattered severe thunderstorms. Storm spotters reported wind gusts estimated at 60 to 65 mph, which knocked down trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A cold front moved across southwest Wisconsin in the early evening hours of August 22, which triggered scattered severe thunderstorms. Storm spotters reported wind gusts estimated at 60 to 65 mph, which knocked down trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 22, 1:51 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 22, 1:51 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CDT WED AUG 22 2007

SHORT TERM...TONIGHT THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE POTENTIAL FOR HEAVY RAINFALL TONIGHT INTO
THURSDAY.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING VIGOROUS UPPER
LEVEL CLOSED LOW OVER NORTHERN MANITOBA CANADA. THIS IS ALLOWING
FOR WEST TO EAST ZONAL FLOW ACROSS THE NORTHERN TIER STATES. LATEST
18Z SURFACE ANALYSIS INDICATING A SURFACE FRONT EXTENDING FROM
NORTHEAST WISCONSIN INTO SOUTHEASTERN NEBRASKA. LATEST MOSAIC RADAR
INDICATING SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF FRONT FROM
NORTHEAST IOWA INTO CENTRAL NEBRASKA. THIS IS IN RESPONSE TO AN
UPPER LEVEL SHORTWAVE TROUGH OVER EASTERN NEBRASKA.

THE 12Z WEDNESDAY GFS AND NAM ARE IN GOOD AGREEMENT WITH OVERALL FAST
WEST TO EAST ZONAL FLOW THROUGH PERIOD. BOTH MODELS NOT DOING WELL
IN PLACEMENT OF SHORTWAVE TROUGH OVER EASTERN NEBRASKA. BOTH MODELS
IN VERY GOOD AGREEMENT IN INCREASING THE LOW LEVEL JET...MOISTURE
TRANSPORT AND CONVERGENCE AHEAD OF UPPER LEVEL SHORTWAVE TROUGH OVER
EASTERN NEBRASKA TONIGHT. MAIN DIFFERENCES BETWEEN BOTH
THE MODELS IS THE TIMING AND PLACEMENT OF SURFACE FEATURES/SHORTWAVE
TROUGH THURSDAY NIGHT INTO FRIDAY. THE 12Z WEDNESDAY NAM FASTER AND
FARTHER SOUTH AND EAST WITH SURFACE FRONT THAN GFS.

TONIGHT INTO THURSDAY...UPPER LEVEL SHORTWAVE TROUGH OVER EASTERN
NEBRASKA MOVES EAST ALONG STATIONARY FRONT OVER CENTRAL IOWA
TONIGHT. BOTH MODELS INDICATE INCREASING LOW LEVEL JET THIS EVENING
OVER THE CENTRAL PLAINS. THIS ALLOWS FOR STRONG MOISTURE TRANSPORT
AND THETA E CONVERGENCE AT 850MB INTO NORTHERN IOWA AND SOUTHERN
WISCONSIN TONIGHT. COMBINED WITH HIGH PRECIPITABLE WATER VALUES OF
AROUND TWO INCHES...WET SOILS AND POSSIBLE HIGH RAINFALL RATES. THE
POSSIBILITY OF FLOODING WILL CONTINUE ACROSS THE SOUTHERN FORECAST
AREA. WILL CONTINUE WITH FLASH FLOOD WATCH THROUGH 15Z THURSDAY. BOTH
THE WEDNESDAY GFS AND NAM MOVE SURFACE FRONT NORTHWARD THURSDAY
MORNING AND ASSOCIATED MOISTURE TRANSPORT AND CONVERGENCE. HAVE
INCREASED PRECIPITATION CHANCES ACROSS PARTS OF NORTHERN FORECAST
AREA.

NEXT SHORTWAVE TROUGH EMBEDDED IN WEST TO EAST FLOW MOVES
INTO THE CENTRAL PLAINS THURSDAY NIGHT AND INTO FRIDAY. THE 12Z
WEDNESDAY GFS INDICATES SURFACE FRONT OVER SOUTHEAST WISCONSIN INTO
NORTHEASTERN KANSAS BY 12Z FRIDAY...12Z WEDNESDAY NAM FARTHER
SOUTH AND EAST THAN GFS. BOTH MODELS CONTINUE TO INDICATE STRONG
MOISTURE TRANSPORT AND CONVERGENCE AT 850MB OVERRUNNING SURFACE
FRONT. WITH MODEL DIFFERENCES WITH PLACEMENT OF SURFACE FRONT...
CONFIDENCE IS LOWER THURSDAY NIGHT INTO FRIDAY. HAVE INCREASED
PRECIPITATION CHANCES ACROSS SOUTHERN FORECAST AREA.

BOTH MODELS IN GOOD AGREEMENT IN BUILDING SURFACE RIDGE INTO
FORECAST AREA BY 18Z SATURDAY. GOOD SUBSIDENCE UNDERNEATH RIDGE WILL
ALLOW FOR DRY CONDITIONS ACROSS FORECAST AREA.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES
TUESDAY...THEN TEMPERATURES THROUGH PERIOD. BOTH THE 00Z WEDNESDAY
GFS AND ECMWF ARE IN GOOD AGREEMENT WITH ZONAL FLOW THROUGH PERIOD.
MAIN DIFFERENCES BETWEEN THE MODELS IS THE TIMING OF SHORTWAVE
TROUGHS EARLY NEXT WEEK. 00Z WEDNESDAY GFS SLIGHTLY FASTER WITH
FIRST SHORTWAVE TROUGH MONDAY THAN ECMWF. 00Z WEDNESDAY GFS
ENSEMBLE MEAN AND ECMWF ARE IN BETTER AGREEMENT IN TIMING OF
SHORTWAVE TROUGHS EARLY NEXT WEEK. WILL FOLLOW CLOSER TO ECMWF AND
GFS ENSEMBLE MEAN THROUGH PERIOD. SHORTWAVE RIDGE BUILDS INTO THE
UPPER MIDWEST AND GREAT LAKES REGION SATURDAY NIGHT INTO MONDAY.
THIS WILL ALLOW MAIN ENERGY FROM ANY EMBEDDED SHORTWAVE TROUGHS TO
BE NORTH OF FORECAST AREA. WILL GO WITH DRY FORECAST FROM SATURDAY
NIGHT INTO MONDAY. STRONGER SHORTWAVE TROUGH MOVES ACROSS THE
NORTHERN PLAINS AND UPPER MIDWEST TUESDAY INTO WEDNESDAY. 00Z
WEDNESDAY ECMWF INDICATES STRONG MOISTURE TRANSPORT AND CONVERGENCE
INTO FORECAST AREA. 00Z WEDNESDAY GFS ENSEMBLES INDICATING
PROBABILITY OF OVER 30 PERCENT OF MEASURABLE PRECIPITATION. WILL
CONTINUE WITH CHANCES OF PRECIPITATION TUESDAY INTO WEDNESDAY.

.AVIATION...

CONTINUED FOCUS ON TRYING TO TIME ROUNDS OF CONVECTION AT TAF SITES.
MVFR CONDITIONS OVER MUCH OF THE AREA EXCEPT NEAR SHOWERS AND
THUNDERSTORMS THAT MAY BE AROUND MUCH OF THE EVENING. POSSIBLE BREAK
FOR A SHORT PERIOD TONIGHT MAY LEAD TO MORE DEVELOPMENT IF MOISTURE
TRANSPORT BACK ACROSS STALLED FRONT HELPS CREATE MORE STORMS. ALSO
CHANCE THAT HEAVIEST CONVECTION REMAINS ACROSS CENTRAL IOWA LIMITING
DEVELOPMENT CLOSER TO INTERSTATE 90 AND HENCE MORE IMPROVED
CONDITIONS.

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

SHORT-LONG TERM...DTJ
AVIATION..........SHEA

&&
Hazardous weather outlook, Aug 22, 2:25 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT WED AUG 22 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-
061-231100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WABASHA-WINNESHIEK-WINONA-
325 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. A FRONTAL BOUNDARY
REMAINS JUST SOUTH OF THE AREA BUT THUNDERSTORMS HAVE BEEN
DEVELOPING ALONG AND NORTH OF THIS BOUNDARY THROUGH THE DAY.
THE STRONGEST STORMS HEADING INTO THE EVENING WILL AFFECT NORTHEAST
IOWA AND SOUTHWEST WISCONSIN WHERE ENOUGH INSTABILITY EXISTS TO
POSSIBLY PRODUCE LARGE HAIL...STRONG WINDS IN ADDITION TO MORE HEAVY
RAIN.

FURTHER NORTH HEAVY RAIN MAY DEVELOP...BUT A MORE MODERATE RAIN IS
EXPECTED AT LEAST THROUGH MIDNIGHT. AFTER THAT THE HEAVY RAIN THREAT
MAY START TO SHIFT NORTH INTO SOUTHERN MINNESOTA AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER SHOT AT THUNDERSTORMS IS EXPECTED THURSDAY AND FRIDAY.
AGAIN...FLASH FLOODING WILL BE THE MAIN THREAT OF CONCERN...
ALTHOUGH HIGH WIND AND LARGE HAIL MAY ALSO ACCOMPANY STORMS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF FLASH FLOODS...MUD SLIDES OR SIGNIFICANT HEAVY RAIN WOULD
BE APPRECIATED BY SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL.
SPOTTERS MAY ALSO BE NEEDED FOR A TIME LATE THIS AFTERNOON AND EARLY
EVENING TO MONITOR HAIL AND WIND THREATS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-032>034-042>044-231100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-
325 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN AND CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
TONIGHT BUT THE RISK OF REAL HEAVY RAIN OR OTHER SEVERE WEATHER WILL
PROBABLY STAY SOUTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY WITH THE
CHANCE OF HEAVY RAIN BUT THE RISK OF OTHER SEVERE WEATHER SHOULD
REMAIN SOUTH AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT MAY BE NEEDED TO REPORT
RAINFALL OR ANY FLOODING PROBLEMS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Aug 22, 10:08 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1108 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
08/21/2007                   CHICKASAW          IA   PUBLIC

            TREE SNAPPED 20 FT UP. SNAPPED POWER LINES. GRADEN
            TRAILER AND MOWER THROWN. RELAYED VIA SHERIFF.

1100 PM     FLASH FLOOD      CRESCO                  43.37N 92.12W
08/21/2007                   HOWARD             IA   LAW ENFORCEMENT

            SHERIFF REPORTED THAT GRAVEL ROADS HAD WASHOUTS SPREAD
            THROUGH THE COUNTY. TIME ESTIMATED.

1130 PM     FLASH FLOOD      2 SE BLUFFTON           43.38N 91.91W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            SCENIC RIVER ROAD DAMAGED BY WATER. TRAVEL NOT
            RECOMMENDED. TIME ESTIMATED.

1130 PM     FLASH FLOOD      2 N BLUFFTON            43.43N 91.93W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            COUNTY W20 OPEN BUT DAMAGED BY WATER. NOT RECOMMEDNED FOR
            TRAVEL. TIME ESTIMATED.

1130 PM     FLASH FLOOD      2 N RIDGEWAY            43.33N 91.99W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            COUNTY W14 DAMAGED DUE TO HEAVY RAINFALL. TRAVEL NOT
            RECOMMENDED. TIME ESTIMATED.

1135 PM     TSTM WND GST     CHARLES CITY            43.07N 92.68W
08/21/2007  E50.00 MPH       FLOYD              IA   LAW ENFORCEMENT

            2-3 INCH TREE LIMBS DOWN. AWOS AT AIRPORT REPORTED 22 MPH
            PEAK GUST. RADAR INDICATED BOWING BEGAN ON EASTERN EDGE
            OF COUNTY.

1145 PM     HEAVY RAIN       1 E VICTORY             43.48N 91.20W
08/21/2007  M0.00 INCH       VERNON             WI   CO-OP OBSERVER

            2.48 INCHES IN 20-30 MINUTES.

1145 PM     TSTM WND DMG     1 E VICTORY             43.48N 91.20W
08/21/2007                   VERNON             WI   CO-OP OBSERVER

            TREE DOWN ON ROOF OF HOUSE WITH HOUSE ALSO SUSTAINING
            SHINGLE AND FACIA DAMAGE. POWER LINES DOWN...POWER
            REMAINS OUT AS OF 930 AM AUG 22.

1145 PM     TSTM WND DMG     1 NE CHURCHTOWN         43.36N 91.34W
08/21/2007                   ALLAMAKEE          IA   DEPT OF HIGHWAYS

            18 TREES DOWN ACROSS MAYS PRAIRIE ROAD NORTH OF HIGHWAY
            9. ROAD CLOSED.

1200 AM     FLASH FLOOD      5 NW WAUKON             43.32N 91.55W
08/22/2007                   ALLAMAKEE          IA   LAW ENFORCEMENT

            ONEILL RIDGE ROAD CLOSED DUE TO WATER ISSUES. THAT
            REMAINED CLOSED AT 1030 AM AUG 22. PARTIAL ROAD CLOSURES
            THROUGH THE REMAINDER OF THE COUNTY DUE TO RAINFALL. TIME
            ESTIMATED.

1210 AM     TSTM WND DMG     8 SW VIROQUA            43.48N 91.00W
08/22/2007                   VERNON             WI   EMERGENCY MNGR

            BARN...SILO...HOUSE AND TREES DAMAGED IN HORNBY HOLLOW.
            NWS SURVEYED DAMAGE FOR POSSIBLE TORNADO. CORN FLATTENED
            IN MANY FIELDS...OUT BUILDING ROOF BLOWN OFF. DAMAGE WAS
            FROM STRAIGHT LINE WINDS ESTIMATED AT 60-70 MPH.

0100 AM     FLASH FLOOD      4 NNE STODDARD          43.71N 91.19W
08/22/2007                   VERNON             WI   NWS EMPLOYEE

            THREE MUDSLIDES ALONG COUNTY K...ONE WAS ON ROADSIDE.
            PARTIAL WASHOUT OF SUNSHINE DRIVE WHICH WAS REPAIRED
            EARLIER IN THE DAY...3 FOOT GULLY INTO LANE EDGE OF ROAD.
            TIME ESTIMATED.

&&

DANB
Local storm report, Aug 22, 10:12 AM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1112 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  E1.00 INCH       MOWER              MN   EMERGENCY MNGR

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  M1.00 INCH       MOWER              MN   EMERGENCY MNGR

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  E1.00 INCH       MOWER              MN   EMERGENCY MNGR

0855 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0904 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0904 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0912 PM     HAIL             DEXTER                  43.72N 92.70W
08/21/2007  E1.00 INCH       MOWER              MN   LAW ENFORCEMENT

0924 PM     HAIL             3 W RACINE              43.78N 92.54W
08/21/2007  E0.88 INCH       MOWER              MN   FIRE DEPT/RESCUE

            REPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.

0927 PM     HAIL             RACINE                  43.78N 92.48W
08/21/2007  E1.00 INCH       MOWER              MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.

1008 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL-TV REPORTED STREET FLOODING ON 4TH STREET NEAR
            INTERSTATE 90.

1018 PM     TSTM WND GST     1 E CHARLES CITY        43.07N 92.66W
08/21/2007  M51.00 MPH       FLOYD              IA   AWOS

1020 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL TV REPORTED FLOODING ALONG OAKLAND AVENUE

1030 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            PART OF BASEMENT WALL COLLAPSED IN A HOUSE

1030 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
08/21/2007                   CHICKASAW          IA   PUBLIC

            TREE SNAPPED 20 FT UP. SNAPPED POWER LINES. GRADEN
            TRAILER AND MOWER THROWN. RELAYED VIA SHERIFF.

1035 PM     HEAVY RAIN       SPRING VALLEY           43.69N 92.39W
08/21/2007  M2.50 INCH       FILLMORE           MN   AMATEUR RADIO

            MOST OF THAT RAIN FELL DURING THE PAST HOUR.

1035 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            STREET FLOODING REPORTED

1100 PM     FLASH FLOOD      CRESCO                  43.37N 92.12W
08/21/2007                   HOWARD             IA   LAW ENFORCEMENT

            SHERIFF REPORTED THAT GRAVEL ROADS HAD WASHOUTS SPREAD
            THROUGH THE COUNTY. TIME ESTIMATED.

1115 PM     TSTM WND DMG     HANOVER                 43.36N 91.53W
08/21/2007                   ALLAMAKEE          IA   LAW ENFORCEMENT

            CAR BLOWN INTO A DITCH

1119 PM     TSTM WND DMG     DECORAH                 43.31N 91.79W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN

1124 PM     TSTM WND DMG     2 NW EITZEN             43.53N 91.49W
08/21/2007                   HOUSTON            MN   LAW ENFORCEMENT

            POWER LINE BLOWN DOWN

1127 PM     TSTM WND GST     VILLAGE CREEK           43.32N 91.25W
08/21/2007  E50.00 MPH       ALLAMAKEE          IA   LAW ENFORCEMENT

1130 PM     FLASH FLOOD      2 N RIDGEWAY            43.33N 91.99W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            COUNTY W14 DAMAGED DUE TO HEAVY RAINFALL. TRAVEL NOT
            RECOMMENDED. TIME ESTIMATED.

1130 PM     FLASH FLOOD      2 N BLUFFTON            43.43N 91.93W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            COUNTY W20 OPEN BUT DAMAGED BY WATER. NOT RECOMMEDNED FOR
            TRAVEL. TIME ESTIMATED.

1130 PM     FLASH FLOOD      2 SE BLUFFTON           43.38N 91.91W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            SCENIC RIVER ROAD DAMAGED BY WATER. TRAVEL NOT
            RECOMMENDED. TIME ESTIMATED.

1135 PM     TSTM WND GST     CHARLES CITY            43.07N 92.68W
08/21/2007  E50.00 MPH       FLOYD              IA   LAW ENFORCEMENT

            2-3 INCH TREE LIMBS DOWN. AWOS AT AIRPORT REPORTED 22 MPH
            PEAK GUST. RADAR INDICATED BOWING BEGAN ON EASTERN EDGE
            OF COUNTY.

1145 PM     HEAVY RAIN       1 E VICTORY             43.48N 91.20W
08/21/2007  M0.00 INCH       VERNON             WI   CO-OP OBSERVER

            2.48 INCHES IN 20-30 MINUTES.

1145 PM     TSTM WND DMG     1 E VICTORY             43.48N 91.20W
08/21/2007                   VERNON             WI   CO-OP OBSERVER

            TREE DOWN ON ROOF OF HOUSE WITH HOUSE ALSO SUSTAINING
            SHINGLE AND FACIA DAMAGE. POWER LINES DOWN...POWER
            REMAINS OUT AS OF 930 AM AUG 22.

1145 PM     TSTM WND DMG     1 NE CHURCHTOWN         43.36N 91.34W
08/21/2007                   ALLAMAKEE          IA   DEPT OF HIGHWAYS

            18 TREES DOWN ACROSS MAYS PRAIRIE ROAD NORTH OF HIGHWAY
            9. ROAD CLOSED.

1150 PM     TSTM WND DMG     DE SOTO                 43.43N 91.20W
08/21/2007                   VERNON             WI   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN

1200 AM     FLASH FLOOD      5 NW WAUKON             43.32N 91.55W
08/22/2007                   ALLAMAKEE          IA   LAW ENFORCEMENT

            ONEILL RIDGE ROAD CLOSED DUE TO WATER ISSUES. THAT
            REMAINED CLOSED AT 1030 AM AUG 22. PARTIAL ROAD CLOSURES
            THROUGH THE REMAINDER OF THE COUNTY DUE TO RAINFALL. TIME
            ESTIMATED.

1200 AM     FLASH FLOOD      CALEDONIA               43.63N 91.50W
08/22/2007                   HOUSTON            MN   LAW ENFORCEMENT

            WATER OVER THE ROAD NEAR GREEN ACRES

1205 AM     TSTM WND DMG     VIROQUA                 43.56N 90.89W
08/22/2007                   VERNON             WI   AMATEUR RADIO

            TREES AND POWER LINES BLOWN DOWN

1210 AM     TSTM WND DMG     8 SW VIROQUA            43.48N 91.00W
08/22/2007                   VERNON             WI   EMERGENCY MNGR

            BARN...SILO...HOUSE AND TREES DAMAGED IN HORNBY HOLLOW.
            NWS SURVEYED DAMAGE FOR POSSIBLE TORNADO. CORN FLATTENED
            IN MANY FIELDS...OUT BUILDING ROOF BLOWN OFF. DAMAGE WAS
            FROM STRAIGHT LINE WINDS ESTIMATED AT 60-70 MPH.

1215 AM     TSTM WND DMG     RICHLAND CENTER         43.34N 90.38W
08/22/2007                   RICHLAND           WI   LAW ENFORCEMENT

            TREES DOWN IN TOWN.

1218 AM     TSTM WND DMG     ROCKTON                 43.65N 90.60W
08/22/2007                   VERNON             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0100 AM     FLASH FLOOD      4 NNE STODDARD          43.71N 91.19W
08/22/2007                   VERNON             WI   NWS EMPLOYEE

            THREE MUDSLIDES ALONG COUNTY K...ONE WAS ON ROADSIDE.
            PARTIAL WASHOUT OF SUNSHINE DRIVE WHICH WAS REPAIRED
            EARLIER IN THE DAY...3 FOOT GULLY INTO LANE EDGE OF ROAD.
            TIME ESTIMATED.

&&

DANB
Local storm report, Aug 22, 11:09 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1209 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
08/21/2007                   CHICKASAW          IA   PUBLIC

            TREE SNAPPED 20 FT UP. SNAPPED POWER LINES. GARDEN
            TRAILER AND MOWER THROWN. RELAYED VIA SHERIFF.

1210 AM     TSTM WND DMG     FENNIMORE               42.98N 90.65W
08/22/2007                   GRANT              WI   PUBLIC

            TREE DOWN IN FENNIMORE

&&

DANB
Local storm report, Aug 22, 11:13 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  E1.00 INCH       MOWER              MN   EMERGENCY MNGR

0904 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0912 PM     HAIL             DEXTER                  43.72N 92.70W
08/21/2007  E1.00 INCH       MOWER              MN   LAW ENFORCEMENT

0924 PM     HAIL             3 W RACINE              43.78N 92.54W
08/21/2007  E0.88 INCH       MOWER              MN   FIRE DEPT/RESCUE

            REPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.

0927 PM     HAIL             RACINE                  43.78N 92.48W
08/21/2007  E1.00 INCH       MOWER              MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.

1008 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL-TV REPORTED STREET FLOODING ON 4TH STREET NEAR
            INTERSTATE 90.

1018 PM     TSTM WND GST     1 E CHARLES CITY        43.07N 92.66W
08/21/2007  M51.00 MPH       FLOYD              IA   AWOS

1020 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL TV REPORTED FLOODING ALONG OAKLAND AVENUE

1030 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            PART OF BASEMENT WALL COLLAPSED IN A HOUSE

1030 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
08/21/2007                   CHICKASAW          IA   PUBLIC

            TREE SNAPPED 20 FT UP. SNAPPED POWER LINES. GARDEN
            TRAILER AND MOWER THROWN. RELAYED VIA SHERIFF.

1035 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            STREET FLOODING REPORTED

1035 PM     HEAVY RAIN       SPRING VALLEY           43.69N 92.39W
08/21/2007  M2.50 INCH       FILLMORE           MN   AMATEUR RADIO

            MOST OF THAT RAIN FELL DURING THE PAST HOUR.

1100 PM     FLASH FLOOD      CRESCO                  43.37N 92.12W
08/21/2007                   HOWARD             IA   LAW ENFORCEMENT

            SHERIFF REPORTED THAT GRAVEL ROADS HAD WASHOUTS SPREAD
            THROUGH THE COUNTY. TIME ESTIMATED.

1115 PM     TSTM WND DMG     HANOVER                 43.36N 91.53W
08/21/2007                   ALLAMAKEE          IA   LAW ENFORCEMENT

            CAR BLOWN INTO A DITCH

1119 PM     TSTM WND DMG     DECORAH                 43.31N 91.79W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN

1124 PM     TSTM WND DMG     2 NW EITZEN             43.53N 91.49W
08/21/2007                   HOUSTON            MN   LAW ENFORCEMENT

            POWER LINE BLOWN DOWN

1127 PM     TSTM WND GST     VILLAGE CREEK           43.32N 91.25W
08/21/2007  E50.00 MPH       ALLAMAKEE          IA   LAW ENFORCEMENT

1130 PM     FLASH FLOOD      2 SE BLUFFTON           43.38N 91.91W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            SCENIC RIVER ROAD DAMAGED BY WATER. TRAVEL NOT
            RECOMMENDED. TIME ESTIMATED.

1130 PM     FLASH FLOOD      2 N BLUFFTON            43.43N 91.93W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            COUNTY W20 OPEN BUT DAMAGED BY WATER. NOT RECOMMEDNED FOR
            TRAVEL. TIME ESTIMATED.

1130 PM     FLASH FLOOD      2 N RIDGEWAY            43.33N 91.99W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            COUNTY W14 DAMAGED DUE TO HEAVY RAINFALL. TRAVEL NOT
            RECOMMENDED. TIME ESTIMATED.

1135 PM     TSTM WND GST     CHARLES CITY            43.07N 92.68W
08/21/2007  E50.00 MPH       FLOYD              IA   LAW ENFORCEMENT

            2-3 INCH TREE LIMBS DOWN. AWOS AT AIRPORT REPORTED 22 MPH
            PEAK GUST. RADAR INDICATED BOWING BEGAN ON EASTERN EDGE
            OF COUNTY.

1145 PM     HEAVY RAIN       1 E VICTORY             43.48N 91.20W
08/21/2007  M0.00 INCH       VERNON             WI   CO-OP OBSERVER

            2.48 INCHES IN 20-30 MINUTES.

1145 PM     TSTM WND DMG     1 E VICTORY             43.48N 91.20W
08/21/2007                   VERNON             WI   CO-OP OBSERVER

            TREE DOWN ON ROOF OF HOUSE WITH HOUSE ALSO SUSTAINING
            SHINGLE AND FACIA DAMAGE. POWER LINES DOWN...POWER
            REMAINS OUT AS OF 930 AM AUG 22.

1145 PM     TSTM WND DMG     1 NE CHURCHTOWN         43.36N 91.34W
08/21/2007                   ALLAMAKEE          IA   DEPT OF HIGHWAYS

            18 TREES DOWN ACROSS MAYS PRAIRIE ROAD NORTH OF HIGHWAY
            9. ROAD CLOSED.

1150 PM     TSTM WND DMG     DE SOTO                 43.43N 91.20W
08/21/2007                   VERNON             WI   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN

1200 AM     FLASH FLOOD      5 NW WAUKON             43.32N 91.55W
08/22/2007                   ALLAMAKEE          IA   LAW ENFORCEMENT

            ONEILL RIDGE ROAD CLOSED DUE TO WATER ISSUES. THAT
            REMAINED CLOSED AT 1030 AM AUG 22. PARTIAL ROAD CLOSURES
            THROUGH THE REMAINDER OF THE COUNTY DUE TO RAINFALL. TIME
            ESTIMATED.

1200 AM     FLASH FLOOD      CALEDONIA               43.63N 91.50W
08/22/2007                   HOUSTON            MN   LAW ENFORCEMENT

            WATER OVER THE ROAD NEAR GREEN ACRES

1205 AM     TSTM WND DMG     VIROQUA                 43.56N 90.89W
08/22/2007                   VERNON             WI   AMATEUR RADIO

            TREES AND POWER LINES BLOWN DOWN

1210 AM     TSTM WND DMG     FENNIMORE               42.98N 90.65W
08/22/2007                   GRANT              WI   PUBLIC

            TREE DOWN IN FENNIMORE

1210 AM     TSTM WND DMG     8 SW VIROQUA            43.48N 91.00W
08/22/2007                   VERNON             WI   EMERGENCY MNGR

            BARN...SILO...HOUSE AND TREES DAMAGED IN HORNBY HOLLOW.
            NWS SURVEYED DAMAGE FOR POSSIBLE TORNADO. CORN FLATTENED
            IN MANY FIELDS...OUT BUILDING ROOF BLOWN OFF. DAMAGE WAS
            FROM STRAIGHT LINE WINDS ESTIMATED AT 60-70 MPH.

1215 AM     TSTM WND DMG     RICHLAND CENTER         43.34N 90.38W
08/22/2007                   RICHLAND           WI   LAW ENFORCEMENT

            TREES DOWN IN TOWN.

1218 AM     TSTM WND DMG     ROCKTON                 43.65N 90.60W
08/22/2007                   VERNON             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0100 AM     FLASH FLOOD      4 NNE STODDARD          43.71N 91.19W
08/22/2007                   VERNON             WI   NWS EMPLOYEE

            THREE MUDSLIDES ALONG COUNTY K...ONE WAS ON ROADSIDE.
            PARTIAL WASHOUT OF SUNSHINE DRIVE WHICH WAS REPAIRED
            EARLIER IN THE DAY...3 FOOT GULLY INTO LANE EDGE OF ROAD.
            TIME ESTIMATED.

&&

DANB
Local storm report, Aug 22, 3:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
433 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     VOLGA                   42.80N 91.54W
08/22/2007                   CLAYTON            IA   LAW ENFORCEMENT

            TREE BLOWN DOWN

0418 PM     TSTM WND DMG     ELKADER                 42.86N 91.40W
08/22/2007                   CLAYTON            IA   LAW ENFORCEMENT

            TREE BLOWN DOWN

0425 PM     TSTM WND DMG     LITTLEPORT              42.75N 91.37W
08/22/2007                   CLAYTON            IA   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN - NO POWER CURRENTLY IN LITTLEPORT

&&

BOYNE

The radar

The Quad Cities radar (KDVN), 103 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
August 22, 4:00 PM CST
Where
Grant County, 0.51 mi W of Hazel Green
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
42.530, -90.440

Trees were blown down.

Thunderstorm Wind, Grant

When
August 22, 4:00 PM CST
Where
Grant County, 0.51 mi W of Bloomington
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
42.880, -90.930

Trees were blown down onto Highway 35 and blocked traffic.

Thunderstorm Wind, Grant

When
August 22, 4:10 PM CST
Where
Grant County, 0.86 mi SW of Cassville Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.711, -90.982

Trained spotter estimated a wind gust of 60 miles per hour.

Thunderstorm Wind, Grant

When
August 22, 4:15 PM CST
Where
Grant County, 2.14 mi WNW of Five Pts
Measured
56 kt (64 mph) estimated gust
Property damage
$700
Reported by
Emergency Manager
Coordinates
42.832, -90.839

Trees were down at Beetown Road and Highway 35.

Thunderstorm Wind, Grant

When
August 22, 4:35 PM CST
Where
Grant County, Cuba City
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
42.600, -90.430

Tree was blow down on a car on south Jefferson Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50173, 50174, 50177, 50175, 50176.